×

On regularity criteria in terms of pressure for the Navier-Stokes equations in \(\mathbb{R} ^3\). (English) Zbl 1075.35044

Summary: We establish a Serrin-type regularity criterion on the gradient of pressure for the weak solutions to the Navier-Stokes equations in \(\mathbb{R} ^3\). It is proved that if the gradient of pressure belongs to \(L^{\alpha,\gamma}\) with \(2/\alpha+3/\gamma \leq 3\), \(1\leq \gamma \leq \infty\), then the weak solution is actually regular. Moreover, we give a much simpler proof of the regularity criterion on the pressure, which was showed recently by L. C. Berselli and G. P. Galdi [Proc. Am. Math. Soc. 130, No. 12, 3585–3595 (2002; Zbl 1075.35031)].

MSC:

35Q30 Navier-Stokes equations
35B65 Smoothness and regularity of solutions to PDEs
35B45 A priori estimates in context of PDEs
76D05 Navier-Stokes equations for incompressible viscous fluids

Citations:

Zbl 1075.35031
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Hugo Beirão da Veiga, On the smoothness of a class of weak solutions to the Navier-Stokes equations, J. Math. Fluid Mech. 2 (2000), no. 4, 315 – 323. · Zbl 0972.35089
[2] Luigi C. Berselli and Giovanni P. Galdi, Regularity criteria involving the pressure for the weak solutions to the Navier-Stokes equations, Proc. Amer. Math. Soc. 130 (2002), no. 12, 3585 – 3595. · Zbl 1075.35031
[3] L. Caffarelli, R. Kohn, and L. Nirenberg, Partial regularity of suitable weak solutions of the Navier-Stokes equations, Comm. Pure Appl. Math. 35 (1982), no. 6, 771 – 831. · Zbl 0509.35067
[4] Dongho Chae and Jihoon Lee, Regularity criterion in terms of pressure for the Navier-Stokes equations, Nonlinear Anal. 46 (2001), no. 5, Ser. A: Theory Methods, 727 – 735. · Zbl 1007.35064
[5] Peter Constantin and Ciprian Foias, Navier-Stokes equations, Chicago Lectures in Mathematics, University of Chicago Press, Chicago, IL, 1988. · Zbl 0687.35071
[6] Yoshikazu Giga, Solutions for semilinear parabolic equations in \?^{\?} and regularity of weak solutions of the Navier-Stokes system, J. Differential Equations 62 (1986), no. 2, 186 – 212. · Zbl 0577.35058
[7] Eberhard Hopf, Über die Anfangswertaufgabe für die hydrodynamischen Grundgleichungen, Math. Nachr. 4 (1951), 213 – 231 (German). · Zbl 0042.10604
[8] L. Iskauriaza, G. A. Serëgin, and V. Shverak, \?_{3,\infty }-solutions of Navier-Stokes equations and backward uniqueness, Uspekhi Mat. Nauk 58 (2003), no. 2(350), 3 – 44 (Russian, with Russian summary); English transl., Russian Math. Surveys 58 (2003), no. 2, 211 – 250. · Zbl 1064.35134
[9] Tosio Kato, Strong \?^{\?}-solutions of the Navier-Stokes equation in \?^{\?}, with applications to weak solutions, Math. Z. 187 (1984), no. 4, 471 – 480. · Zbl 0545.35073
[10] Hideo Kozono and Hermann Sohr, Regularity criterion of weak solutions to the Navier-Stokes equations, Adv. Differential Equations 2 (1997), no. 4, 535 – 554. · Zbl 1023.35523
[11] Hideo Kozono and Yasushi Taniuchi, Bilinear estimates in BMO and the Navier-Stokes equations, Math. Z. 235 (2000), no. 1, 173 – 194. · Zbl 0970.35099
[12] J. Leray, Étude de divers équations intégrales nonlinearies et de quelques problemes que posent lhydrodinamique, J. Math. Pures. Appl., 12(1931), 1-82.
[13] Kyūya Masuda, Weak solutions of Navier-Stokes equations, Tohoku Math. J. (2) 36 (1984), no. 4, 623 – 646. · Zbl 0568.35077
[14] Mike O’Leary, Pressure conditions for the local regularity of solutions of the Navier-Stokes equations, Electron. J. Differential Equations (1998), Paper No. 12, 9. · Zbl 0912.35123
[15] Vladimir Scheffer, Partial regularity of solutions to the Navier-Stokes equations, Pacific J. Math. 66 (1976), no. 2, 535 – 552. · Zbl 0325.35064
[16] James Serrin, On the interior regularity of weak solutions of the Navier-Stokes equations, Arch. Rational Mech. Anal. 9 (1962), 187 – 195. · Zbl 0106.18302
[17] Hermann Sohr, Zur Regularitätstheorie der instationären Gleichungen von Navier-Stokes, Math. Z. 184 (1983), no. 3, 359 – 375 (German). · Zbl 0506.35084
[18] Michael Struwe, On partial regularity results for the Navier-Stokes equations, Comm. Pure Appl. Math. 41 (1988), no. 4, 437 – 458. · Zbl 0632.76034
[19] Roger Temam, Navier-Stokes equations, AMS Chelsea Publishing, Providence, RI, 2001. Theory and numerical analysis; Reprint of the 1984 edition. · Zbl 0981.35001
[20] Gang Tian and Zhouping Xin, Gradient estimation on Navier-Stokes equations, Comm. Anal. Geom. 7 (1999), no. 2, 221 – 257. · Zbl 0939.35139
[21] Wolf von Wahl, Regularity of weak solutions of the Navier-Stokes equations, Nonlinear functional analysis and its applications, Part 2 (Berkeley, Calif., 1983) Proc. Sympos. Pure Math., vol. 45, Amer. Math. Soc., Providence, RI, 1986, pp. 497 – 503.
[22] Yong Zhou, Regularity criteria in terms of pressure for the 3-D Navier-Stokes equations in a generic domain, Math. Ann. 328 (2004), no. 1-2, 173 – 192. · Zbl 1054.35062
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.